Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 141, NWS Lincoln, IL

November 11, 20154 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Nov 11, 2015, 6:01 PM CST for 4 counties in Illinois. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 11, 2015, 6:01 PM CST (00:01 UTC)
Expired
Nov 11, 2015, 7:00 PM CST
In force
59 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Fulton County, IL, Knox County, IL, Peoria County, IL, Stark County, IL

The radar

The Quad Cities radar (KDVN), 95 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 11, 6:30 PM CSTTSTM WND DMGGalesburg, ILNUMEROUS TREES BLOWN DOWN IN TOWN
Nov 11, 6:32 PM CSTTSTM WND DMGEast Galesburg, ILPORTION OF CHURCH ROOF BLOWN OFF
Nov 11, 6:35 PM CSTTSTM WND DMG2 Se Galesburg, ILSEMI BLOWN OVER ON I-74 AT MILE MARKER 49
Nov 11, 6:37 PM CSTTSTM WND DMG2 S Gilson, ILBARN BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 11, 3:20 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 358 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
358 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS53 KILX 120001
SVRILX
ILC057-095-143-175-120100-
/O.NEW.KILX.SV.W.0141.151112T0001Z-151112T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
601 PM CST WED NOV 11 2015

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEORIA COUNTY IN CENTRAL ILLINOIS...
  KNOX COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
  STARK COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 700 PM CST

* AT 600 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SHALE CITY TO FANDON...MOVING NORTHEAST AT 70
  MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  PEORIA...GALESBURG...CANTON...BARTONVILLE...ABINGDON...KNOXVILLE...
  FARMINGTON...ELMWOOD...BELLEVUE...PRINCEVILLE...WYOMING...DUNLAP...
  CUBA...TOULON...HANNA CITY...GLASFORD...TRIVOLI...OSCEOLA...
  BRIMFIELD AND WATAGA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 6.
 INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHWESTERN
ILLINOIS.

LAT...LON 4061 8965 4037 9044 4115 9044 4115 8987
      4123 8986 4124 8964
TIME...MOT...LOC 0000Z 230DEG 59KT 4119 9066 4036 9078 

HAIL...<.75IN
WIND...70MPH
 
$$

AUTEN
1 follow-up statement
273 
WWUS53 KILX 120025
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
625 PM CST WED NOV 11 2015

ILC057-095-143-175-120100-
/O.CON.KILX.SV.W.0141.000000T0000Z-151112T0100Z/
PEORIA-KNOX-FULTON-STARK-
625 PM CST WED NOV 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR PEORIA...KNOX...NORTHERN FULTON AND STARK COUNTIES...

AT 624 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WARNER TO PRAIRIE CITY...MOVING NORTHEAST AT 55
MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
PEORIA...GALESBURG...CANTON...BARTONVILLE...ABINGDON...KNOXVILLE...
FARMINGTON...ELMWOOD...BELLEVUE...PRINCEVILLE...WYOMING...DUNLAP...
CUBA...TOULON...HANNA CITY...GLASFORD...TRIVOLI...OSCEOLA...BRIMFIELD
AND WATAGA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 6.
 INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHWESTERN
ILLINOIS.

LAT...LON 4061 8965 4037 9044 4115 9044 4115 8987
      4123 8986 4124 8964
TIME...MOT...LOC 0024Z 227DEG 49KT 4141 9030 4059 9047 

HAIL...<.75IN
WIND...70MPH
 
$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 3:00 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Nov 11, 3:00 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Lincoln IL
300 PM CST WED NOV 11 2015

.SHORT TERM...(Tonight)
ISSUED AT 259 PM CST WED NOV 11 2015

Powerful November storm system is taking aim on central Illinois
this evening, with 20z/2pm surface chart showing a 991mb low over
southwest Iowa.  Strong to severe thunderstorms are currently
developing in the vicinity of the low and arcing southward along a
trailing cold front into north-central Missouri.  Further
south...another area of showers/storms is developing in association
with the warm conveyor belt across the Ozarks.  As the low continues
to deepen and lift toward western Wisconsin, the storms currently
across northern Missouri will shift eastward into west-central
Illinois early this evening. Based on radar timing tools and
consistent forecasts from both the HRRR and 4km NAM, it appears
convection will arrive in the Illinois River Valley between 6pm and
8pm, along the I-55 corridor between 7pm and 9pm, and further east
to the I-57 corridor between 9pm and midnight.  Damaging wind gusts
will be the primary severe weather threat across the western KILX
CWA early this evening, although an isolated tornado cannot be ruled
out due to impressive amounts of low-level wind shear.  As the
storms race E/NE, the severe wind threat will decrease east of the I-
55 corridor by mid to late evening as the storms tend to weaken with
time.  Once the storms pass, very strong gradient winds will develop
as low pressure continues to deepen over Wisconsin.  Westerly winds
will increase to between 20 and 30 mph overnight, with gusts
reaching the 40 to 50 mph range.  As a result, a Wind Advisory will
remain in effect for all locations along/north of I-70.

&&

.LONG TERM...(Thursday through Wednesday)
ISSUED AT 259 PM CST WED NOV 11 2015

The intense storm system (987 mb) is expected to be over central
thru northeast Wisconsin by Thursday morning with a very tight
pressure gradient across a large portion of the region. Forecast
soundings suggest the potential for 25 to 35 mph sustained winds
with gusts around 50 mph at times into the afternoon hours before we
see a very slow diminishing trend towards evening. With the surface
low pulling away from the area rather quickly, the wrap-around
moisture is expected to lift northeast as well and shift into far
northern IL or southern Wisconsin by evening. A secondary upper
trof will swing southeast across the lower Great Lakes Thursday
night and Friday with gusty winds expected with that system as well,
although not as strong as what we will see tonight and Thursday.

The weather should quiet down for Friday night through the weekend
as high pressure settles across the area. We should start out on
the cool side early in the weekend but as the high shifts off to
our east on Sunday, southerly winds will bring in milder air for
Sunday afternoon. However, it doesn't look like the nice weather
will hold very long over our area as an active southwest flow
pattern continues into next week with the first of two significant
systems that will affect the Midwest. Showers chances increase
somewhat late Sunday night into Monday, and especially Monday night
into Tuesday as the upper wave tracks across the region.
Unfortunately, the upper wave and associated surface low will not be
a quick mover and will have ample opportunity to bring up some
significant rainfall to our area early next week with POPs in the
forecast through Thursday. The pattern will hold thru the rest of the
week with the latest ECMWF indicating another strong upper level system
poised over the southwest U.S. ready to spread precip back into our area
either late next week or during the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
ISSUED AT 1157 AM CST WED NOV 11 2015

Latest high-res models continue to suggest timing of main line of
convection will be between 00z and 06z at the central Illinois
terminals. Based on the speed of the mid-level flow and the fact
that models often do not accelerate convective lines fast enough
in this type of situation...prefer the slightly faster 4km NAM
solution. As a result, have timed the convection into KPIA between
01z and 03z...then further east to KCMI between 03z and 05z. There
are some indications that scattered storms may develop well ahead
of the approaching cold front...potentially impacting KCMI
earlier in the evening. Will only carry VCTS at this time...but
will continue to monitor later model runs and radar imagery for
possible updates to timing. Once the storms pass...very strong
westerly winds will develop tonight into Thursday. Forecast
soundings and numeric guidance both indicate gusts reaching 35 to
45kt.

&&

.ILX Watches/Warnings/Advisories...
Wind Advisory from 6 PM this evening to 6 PM CST Thursday for
ILZ027>031-036>038-040>057-061>063.

&&

SHORT TERM...Barnes
LONG TERM...Smith
AVIATION...Barnes
Hazardous weather outlook, Nov 11, 3:33 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
333 PM CST WED NOV 11 2015

ILZ027>031-036-037-040-041-047>050-121200-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
333 PM CST WED NOV 11 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA THIS
EVENING...AS AN INTENSE STORM SYSTEM CROSSES THE MIDWEST. DAMAGING
WINDS ARE THE PRIMARY CONCERN...ALTHOUGH AN ISOLATED TORNADO IS
POSSIBLE.

ONCE THE STORMS PASS...WESTERLY WINDS WILL GUST FROM 40 TO 50 MPH
FROM TONIGHT THROUGH THURSDAY. THIS WILL CAUSE DIFFICULT TRAVEL
FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WESTERLY WINDS WILL LINGER INTO THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING...MAINLY
BETWEEN 6 PM AND 8 PM.

ILZ038-042-043-051>053-121200-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-SANGAMON-
333 PM CST WED NOV 11 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA THIS
EVENING...AS AN INTENSE STORM SYSTEM CROSSES THE MIDWEST. DAMAGING
WINDS ARE THE PRIMARY CONCERN.

ONCE THE STORMS PASS...WESTERLY WINDS WILL GUST FROM 40 TO 50 MPH
FROM TONIGHT THROUGH THURSDAY. THIS WILL CAUSE DIFFICULT TRAVEL
FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WESTERLY WINDS WILL LINGER INTO THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY BETWEEN
7 PM AND 9 PM.

ILZ044>046-054>057-061>063-121200-
CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-PIATT-
SHELBY-VERMILION-
333 PM CST WED NOV 11 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA THIS EVENING...AS
AN INTENSE STORM SYSTEM CROSSES THE MIDWEST. THE GREATEST CHANCE
FOR WIDESPREAD SEVERE WEATHER WILL REMAIN FURTHER WEST...MAINLY
WEST OF THE I-57 CORRIDOR. HOWEVER...DAMAGING WIND GUSTS WILL
STILL BE POSSIBLE WITH A FEW OF THE STORMS AS THEY PUSH INTO EAST-
CENTRAL AND SOUTHEAST ILLINOIS BY MID TO LATE EVENING.

ONCE THE STORMS PASS...WESTERLY WINDS WILL GUST FROM 40 TO 50 MPH
FROM TONIGHT THROUGH THURSDAY. THIS WILL CAUSE DIFFICULT TRAVEL
FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WESTERLY WINDS WILL LINGER INTO THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY BETWEEN
9 PM AND MIDNIGHT.

ILZ066>068-071>073-121200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
333 PM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA THIS
EVENING...AS AN INTENSE STORM SYSTEM CROSSES THE MIDWEST. THE
GREATEST CHANCE FOR WIDESPREAD SEVERE WEATHER WILL REMAIN FURTHER
WEST...MAINLY WEST OF THE I-57 CORRIDOR. HOWEVER...DAMAGING WIND
GUSTS WILL STILL BE POSSIBLE WITH A FEW OF THE STORMS AS THEY PUSH
INTO EAST-CENTRAL AND SOUTHEAST ILLINOIS BY MID TO LATE EVENING.

ONCE THE STORMS PASS...WESTERLY WINDS WILL GUST FROM 30 TO 40 MPH
FROM TONIGHT THROUGH THURSDAY. THIS WILL CAUSE DIFFICULT TRAVEL
FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WESTERLY WINDS WILL LINGER INTO THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY BETWEEN
9 PM AND MIDNIGHT.

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 6:34 PM CSTSpecial Weather StatementILXCass, Schuyler56 min
Nov 11, 6:54 PM CSTSevere Thunderstorm WarningILXFulton, Knox, Marshall, Mason, Peoria, Stark and 2 more66 min
Nov 11, 7:45 PM CSTSevere Thunderstorm WarningILXMcLean, Marshall, Tazewell, Woodford45 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.